MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two trapezoid rx baskets used in the same procedure.It was reported to boston scientific corporation that a trapezoid rx basket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, the side car-rx tunnel (guidewire channel) was torn during removal.Another trapezoid basket was used but the side car tore when passing down the scope.Fibers of the torn side car were found left in the duct and duodenum.The fibers were retrieved using a rat tooth forceps and another trapezoid basket was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: device code a0414 captures the reportable event of fibers torn from the side car were left in the duct & duodenum and retrieved.Block h10: the returned trapezoid rx basket was analyzed, and a visual evaluation noted that the distal end of the side car-rx was pushed back and torn.Dimensional test found the side car-rx was pushed back out of specification.No other issues with the device were noted.The reported event was confirmed.Based on all available information, it is possible that the manipulation or the technique used contributed to the tear and pushed back of the side car-rx.The instructions for use (ifu) indicate in the preparation: "visually inspect the device's external surfaces for broken, crushed, kinked, or excessively bent areas".Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12924321
Report Number3005099803-2021-06331
Device Sequence Number4787415
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0026998152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown